Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 11, 2021, 4:04 PM CDT for Greene County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 4:04 PM CDT (21:04 UTC)
- Expired
- Aug 11, 2021, 4:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 30
County Greene County, MS
The radar
The Mobile radar (KMOB), 76 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3290 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461
WWUS84 KMOB 112104
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
404 PM CDT Wed Aug 11 2021
MSZ076-112145-
Greene MS-
404 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northeastern Greene
County through 445 PM CDT...
At 404 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Fruitdale, or 10 miles northeast of Leakesville.
This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern Greene
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3141 8852 3133 8844 3126 8844 3123 8847
3128 8863
TIME...MOT...LOC 2104Z 122DEG 3KT 3129 8848
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:16 PM CDT, 48 minutes earlier.
Area forecast discussion, Aug 11, 3:16 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Mobile AL 316 PM CDT Wed Aug 11 2021 .NEAR TERM UPDATE /Now Through Thursday/...A persistent mid to upper level ridge over the Southeast will dominate the pattern through Thursday as a weak upper level low meanders over the Florida peninsula. Down in the lower levels, the local area remains on the western periphery of a surface ridge over the western Atlantic through Thursday. The overall flow aloft and at the surface remains relatively weak in this pattern. Given no real forcing aloft, the main driver for the development of showers and storms continues to be the sea breeze and any colliding outflow boundaries. PWATs continue to rise with around 2.0+ inches along the coast this afternoon with slightly drier values north of the Highway 84 corridor. Onshore flow remains in place on Thursday, allowing moisture to continually stream into the area during the day. Scattered showers and storms will continue into the early evening hours with sufficient instability (MLCAPE of 2000+ J/kg) and several remnant outflow boundaries surging across the area. Convection will slowly diminish across inland areas this evening with the loss of daytime heating. Expect showers and storms to re-develop over the Gulf after midnight along the land breeze with storms firing up in the pre-dawn hours right along the coast. Storms will continue to develop along the sea breeze through the morning hours and spread inland through the day. The highest coverage will remain across the southern half of the area through the morning and early afternoon before transitioning inland by late afternoon. Similar to today, a few storms (wet microbursts) will be capable of producing gusty winds, although widespread severe weather is not anticipated. Given the high PWATs and weak flow aloft, a few storms will be capable of producing heavy rainfall with minor flooding issues possible this afternoon and Thursday, especially in urban areas and typical flood prone areas/trouble spots. Heat stress remains a concern on Thursday. Temperatures this afternoon remain in the upper 80s to low 90s thanks to the coverage of showers and storms earlier today. Low temperatures continue to sound like broken record overnight as temperatures only fall into the mid to low 70s inland with upper 70s to near 80° at the beaches. Rinse and repeat for Thursday as highs rise into the mid to low 90s across the entire area thanks to the coverage of showers and storms. Dewpoints remain in the mid 70s inland (mixing out into the low 70s in the afternoon) with upper 70s at the beaches on Thursday. This combination will result in heat indices of 101-107° on Thursday, so a Heat Advisory will not be necessary. Rip current risk remains LOW through the near term. 07/mb && .SHORT TERM /Thursday night Through Saturday night/... Synoptically, and through the period, the region remains in a weakness between two high pressure cells, one just off the Mid- Atlantic Coast and a second over the Plains. Very little change in the surface mean seas level pressure field, as a result. The tail end of the period (i.e., from midday Saturday on), will sees falling upper heights as Fred makes its move into the SE Gulf of Mexico). This weakness is associated with abundant deep layer moisture and lower overall static stabilities. Breaking it all down, it will be a wet period with rain chances running about 20% above normal on average. There will still be a tendency to see land breeze showers and thunderstorms over the water at night and early morning reversing to being over land, and with inland progression during the afternoon. We will mention that dry air aloft in the mid- and upper levels with allow afternoon thunderstorms to have near severe to locally severe downdraft potential, both Friday and Saturday afternoons. Heat indices 100 to 106 degrees (perhaps 106-108 F in pockets) both afternoons. /23 JMM && .EXTENDED TERM /Sunday Through Wednesday/...The main feature of concern continues to be Tropical Storm Fred, which is currently forecast to move into the SE Gulf of Mexico Saturday morning, to be then be located west of the central FL Peninsula by Sunday morning and then landfall somewhere across the FL Panhandle by early Monday morning. The track forecast continues to have quite a bit of uncertainty with it - still, as the day 5 western edge of the cone ranges from being just east of Lake Pontchartrain on its western edge to near Jacksonville, FL on its eastern edge. So, we have some time, but NOW IS the time to be making preparedness plans in the event you have to enact them. The potential for wind impacts continues to increase during the past 24 hours, as there is now about a 1 in 10 chance of seeing 39 mph or higher west of I-65, ranging to nearly a 2 in 10 chance of experiencing the same near Destin. Also, the rip current risk will become HIGH over the weekend and remain so well into next week. The current earliest reasonable arrival time of tropical storm force winds would be Sunday morning east of Pensacola and along the coast, but most likely later in the day on Sunday. So, keep watching the trends and we'll keep breaking down the impacts in space and time. There are a lot of factors that will ultimately determine the precise path of the storm and future adjustments will be necessary. Given our current sensible weather forecast, on Sunday, showers and thunderstorms will advance into the region from the southeast on Fred's western periphery. Rain chances remain elevated Sunday Night, Monday, Tuesday and into Wednesday (with the highest chances being east of I-65 Corridor Monday and Tuesday) as Fred's moisture envelope continues to diminish in areal extent, but still will be acting to increase rain chances over our region. High temperatures through the period will be most stunted east of the I-65 Corridor from Sunday on and will range from the lower 90s over interior SE MS to the upper 80s east of I-65. Overnight lows mainly in the 70s. /23 JMM && .MARINE...No impacts expected through at least Saturday aside from higher winds and seas near scattered storms. We continue to monitor Tropical Storm Fred as it is forecast to enter the southeastern Gulf of Mexico on Saturday. This system will increase winds and waves on both Sunday into Monday. Refer to the official National Hurricane Center advisories for more information regarding Fred. 07/mb && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Aug 11, 12:58 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
1258 PM CDT Wed Aug 11 2021
FLZ203>205-111845-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
1258 PM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of southwestern
Okaloosa and southeastern Santa Rosa Counties through 145 PM CDT...
At 1258 PM CDT, Doppler radar was tracking strong thunderstorms 12
miles northeast of Navarre, or 13 miles northwest of Wright, moving
north at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Milton, Bagdad, Roeville and Point Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3043 8696 3046 8693 3051 8702 3053 8700
3052 8699 3058 8699 3059 8703 3057 8700
3053 8704 3066 8714 3080 8669 3052 8669
3044 8689 3045 8692 3044 8690 3044 8691
3042 8695
TIME...MOT...LOC 1758Z 164DEG 9KT 3057 8681
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 11, 1:05 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
105 PM CDT Wed Aug 11 2021
ALZ261>263-111845-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
105 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northeastern Mobile
and west central Baldwin Counties through 145 PM CDT...
At 105 PM CDT, Doppler radar was tracking a strong thunderstorm over
Satsuma, moving northwest at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saraland, Chickasaw, Satsuma, Creola, Axis and I65 And AL 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 8804 3077 8803 3075 8807 3083 8829
3105 8805 3088 8789 3086 8791 3086 8788
3083 8790 3084 8791 3085 8791 3079 8794
3079 8799 3080 8799 3076 8802 3074 8800
3075 8800 3075 8799 3073 8800
TIME...MOT...LOC 1805Z 129DEG 14KT 3083 8802
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 11, 3:01 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
301 PM CDT Wed Aug 11 2021
MSZ067-112045-
Wayne MS-
301 PM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of western Wayne County
through 345 PM CDT...
At 300 PM CDT, Doppler radar was tracking strong thunderstorms 7
miles southeast of Mill Creek, or 12 miles west of Waynesboro,
moving west at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waynesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3182 8894 3184 8872 3169 8861 3145 8894
TIME...MOT...LOC 2000Z 108DEG 12KT 3164 8885
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 11, 3:20 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
320 PM CDT Wed Aug 11 2021
ALZ051-MSZ067-112100-
Choctaw AL-Wayne MS-
320 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southwestern Choctaw
and northeastern Wayne Counties through 400 PM CDT...
At 319 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gilbertown, or 16 miles south of Butler, moving west at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3195 8816 3180 8819 3184 8873 3185 8863
3189 8848 3203 8845
TIME...MOT...LOC 2019Z 104DEG 15KT 3186 8828
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 11, 3:48 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
348 PM CDT Wed Aug 11 2021
MSZ076-112130-
Greene MS-
348 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northwestern Greene
County through 430 PM CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Leakesville, moving northwest at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern Greene
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3136 8884 3143 8867 3143 8866 3131 8854
3123 8865 3131 8884
TIME...MOT...LOC 2048Z 137DEG 9KT 3131 8866
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 11, 4:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
404 PM CDT Wed Aug 11 2021
MSZ076-112145-
Greene MS-
404 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northeastern Greene
County through 445 PM CDT...
At 404 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Fruitdale, or 10 miles northeast of Leakesville.
This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern Greene
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3141 8852 3133 8844 3126 8844 3123 8847
3128 8863
TIME...MOT...LOC 2104Z 122DEG 3KT 3129 8848
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:15 PM CDT | Special Weather Statement | MOB | Covington | 30 min |
| Aug 10, 8:07 PM CDT | Special Weather Statement | MOB | Conecuh | 53 min |
| Aug 10, 8:09 PM CDT | Special Weather Statement | MOB | Escambia | 51 min |
| Aug 10, 8:13 PM CDT | Special Weather Statement | MOB | Escambia | 47 min |
| Aug 10, 8:52 PM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Aug 10, 10:15 PM CDT | Special Marine Warning | MOB | 59 min | |
| Aug 11, 10:49 AM CDT | Special Weather Statement | MOB | Baldwin | 26 min |
| Aug 11, 11:24 AM CDT | Special Weather Statement | MOB | Mobile | 36 min |
| Aug 11, 12:20 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Aug 11, 1:05 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Aug 11, 3:20 PM CDT | Special Weather Statement | MOB | Choctaw | 40 min |
| Aug 11, 4:20 PM CDT | Special Weather Statement | MOB | Washington | 40 min |
| Aug 11, 4:40 PM CDT | Special Weather Statement | MOB | Wilcox | 35 min |
| Aug 11, 5:15 PM CDT | Special Weather Statement | MOB | Wilcox | 45 min |
| Aug 11, 5:56 PM CDT | Special Weather Statement | MOB | Conecuh | 49 min |
| Aug 11, 6:12 PM CDT | Special Weather Statement | MOB | Crenshaw | 48 min |
| Aug 11, 6:29 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 46 min |
| Aug 11, 6:43 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh | 47 min |
| Aug 10, 7:46 PM CDT | Special Weather Statement | MOB | Okaloosa | 44 min |
| Aug 11, 11:30 AM CDT | Special Weather Statement | MOB | Escambia | 45 min |
| Aug 11, 12:58 PM CDT | Special Weather Statement | MOB | Santa Rosa | 47 min |
| Aug 11, 3:01 PM CDT | Special Weather Statement | MOB | Wayne | 44 min |
| Aug 11, 3:15 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 23 min |
| Aug 11, 3:33 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 22 min |
| Aug 11, 3:48 PM CDT | Special Weather Statement | MOB | Greene | 42 min |
| Aug 11, 4:09 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 32 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.